MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44155
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: the lot is possibly 15397404.E3: occupation = inventory specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a successful percutaneous coronary intervention for a chronic total occlusion, a flexor ansel guiding sheath caused "bleeding back problems." although another manufacturer's closure device was deployed, the patient experienced "more bleeding" at the femoral arterial access site, requiring prolonged manual compression to achieve hemostasis.Additional information has been requested to clarify the exact failure mode; however, clarification has not been received from the customer.This complaint has been reported out of an abundance of caution for a possible leak in the hemostatic valve.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a successful percutaneous coronary intervention for a chronic total occlusion, a flexor ansel guiding sheath caused "bleeding back problems." although another manufacturer's closure device was deployed, the patient experienced "more bleeding" at the femoral arterial access site, requiring prolonged manual compression to achieve hemostasis.Additional information has been requested to clarify the exact failure mode; however, clarification has not been received from the customer.This complaint has been reported out of an abundance of caution for a possible leak in the hemostatic valve.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional testing of returned (unused) devices was also conducted.The complainant returned eighteen unused sealed flexor ansel guiding sheath¿s to cook for investigation.The used complaint device was not returned for examination.A physical examination of the eighteen returned devices did not show any damage to the silicone disc.All devices were leak tested.As such, no leaking was noted.A document-based investigation evaluation was also performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook also reviewed the sheath sub-assembly lot numbers.As such, one relevant non-conformance was recorded on one device; however, all non-conforming product was scrapped, and there are 100% inspections in place to capture the non-conformance.Cook also reviewed the device instructions for use (ifu).The customer followed all relevant instructions in the ifu related to this failure.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned unused devices suspects that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure contributed to this incident.The user reported ¿bleeding back problems¿ but it¿s unknown if blood was coming from the access site or leaking from the hub of the sheath.Attempts to procure additional information from the customer were unsuccessful.Based on the limited available information, no manufacturing or design deficiencies can be confirmed at this time.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20247973
Report Number1820334-2024-01241
Device Sequence Number7363339
Product Code DYB
UDI-Device Identifier00827002441552
UDI-Public(01)00827002441552(17)260419(10)15397404
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberG44155
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL0-HC
Device Lot Number15397404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT PERCLOSE.
Patient SexUnknown